Pennsylvania, 2005Lightning Strike in Pennsylvania, August 7, 2005
August 7, 2005 · NWS CTP · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 4
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Aug 7, 2:26 PM EST, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 7, 2:26 PM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
326 PM EDT SUN AUG 7 2005
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
RIBBON OF DEEPER LAYER MOISTURE TO PROPAGATE NORTH AND SOUTH NEXT 24
TO 36 HOURS ACROSS SOUTHERN AND CENTRAL PA...CONTINUING SHOWER AND
THUNDERSTORM CHANCES IN THESE AREAS. 588 DM HEIGHT CONTOUR REMAINS
LOCKED ACROSS PA NEXT 36 HOURS...WITH RATHER AMORPHOUS FORCING
MECHANISMS TO DEAL WITH NEXT FEW DAYS AS LITTLE OTHER THAN WEAK
UPPER LEVEL SHORTWAVES ARE NEEDED TO TRIGGER CONVECTION IN THIS
HUMID AND CONDITIONALLY UNSTABLE AIR MASS. AREAS NORTH OF INTERSTATE
80 LOOK TO STAY MAINLY DRY IN THIS PATTERN...ALTHOUGH EVEN THERE A
SHOWER CANNOT BE RULED OUT ESPECIALLY DURING THE HEATING OF THE DAY
(MONDAY). UNTIL STRONGER FORCING MECHANISMS BECOME
EVIDENT...BROADBRUSHED APPROACH FAVORING DIURNAL MAXIMUMS FOR
CONVECTION WILL BE THE COURSE OF ACTION.
IMPRESSIVE DEEP CONVECTION CONTS OVER EASTERN MARYLAND AND DELAWARE
AT THIS HOUR...AND HAS ROBBED OUR SOUTHEASTERN AREAS OF MOISTURE FOR
THE TIME BEING. ISOLATED TO SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS WILL TRAVERSE SOUTHERN AREAS THIS EVENING...THIS
HANDLED WELL IN GOING FORECASTS FOR NO CHANGES THIS EVENING.
&&
.LONG TERM (TUESDAY THROUGH SUNDAY)...
HIGH PRESSURE RIDGE ATTEMPTS TO BUILD IN FROM THE SOUTH AS WEAK
WAVES SLIDE ACROSS THE GREAT LAKES JUST TO OUR NORTH. THIS WILL
KEEP CENTRAL PA JUST SOUTH OF THE MAIN BAROCLINIC ZONE...BUT BRING
IN ENOUGH MOISTURE TO KEEP CHANCE FOR SHOWERS/TSTORMS IN NEARLY
EVERY DAY. HIGHEST CHANCES WILL BE ACROSS THE NORTHERN TIER. TEMPS
WILL REMAIN ON THE WARM SIDE...WITH COOLING POSSIBLE LATE IN THE
PERIOD AS FRONTS MAKE A BIT MORE PROGRESS SOUTH.
&&
.AVIATION...
STAGNANT PATTERN REMAINS IN PLACE. BEST SHOWER/TSTORM CHANCES
CONFINED TO SOUTHERN RTES AND DURING THE DAYLIGHT HOURS. ALTHOUGH
A DEFINITIVE TIME WINDOW FOR BEST CHANCE OF SHOWER ACTIVITY
REMAINS DIFFICULT AS WEAK UPPER LEVEL DISTURBANCES WILL INITIATE
SHOWERS AT JUST ABOUT ANY TIME ACROSS SOUTHERN PA. NEARLY ALL
SITES CURRENTLY HAVE VSBYS OF P6SM. SFC WINDS WILL BE LIGHT ONCE
AGAIN THROUGH THE PERIOD...BUT EXPECT SOME 3-6SM IN HZ/BR
OVERNIGHT AS SFC DEWPOINTS CONT TO SLOWLY RISE.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...DEVOIR/RXR
LONG TERM...RXR
AVIATION...DEVOIR
Hazardous weather outlook, Aug 7, 1:50 AM EST, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
250 AM EDT SUN AUG 7 2005
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-080649-
ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA-
COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA-
MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA-
SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
UNION PA-WARREN PA-YORK PA-
250 AM EDT SUN AUG 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TODAY:
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY:
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
DANGELO
In the hours before
Special weather statement, Aug 7, 1:32 PM EST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
232 PM EDT SUN AUG 7 2005
PAZ033-034-071930-
BEDFORD-SOMERSET-
232 PM EDT SUN AUG 7 2005
...A CLUSTER OF THUNDERSTORMS WILL AFFECT SOMERSET AND BEDFORD
COUNTIES THORUGH 330 PM...
AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS COVERING MUCH OF SOMERSET COUNTY AND
EXTENDING EASTWARD INTO BEDFORD COUNTY BETWEEN NEW BALTIMORE AND NEW
PARIS.
THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH FREQUENT LIGHTNING.
FORECASTER:GAD
Special weather statement, Aug 7, 3:25 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
425 PM EDT SUN AUG 7 2005
PAZ057-066-072130-
DAUPHIN-LANCASTER-
425 PM EDT SUN AUG 7 2005
...STRONG THUNDERSTORMS WILL AFFECT LANCASTER AND DAUPHIN COUNTIES...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
THREE MILE ISLAND TO 5 MILES NORTHWEST OF COLUMBIA...MOVING NORTHEAST
AT 10 MPH. THE THUNDERSTORMS WILL BE NEAR THREE MILE ISLAND AND
COLUMBIA AROUND 430 PM...HIGHSPIRE AROUND 435 PM...RUTHERFORD
HEIGHTS...RHEEMS...AND MOUNT JOY AROUND 440 PM...MIDDLETOWN AND
ELIZABETHTOWN AROUND 445 PM...CLIFTON AROUND 450 PM AND HUMMELSTOWN
AROUND 455 PM.
THESE THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...CAUSING WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS...ALONG WITH FREQUENT LIGHTNING.
FORECASTER: RXR
Special weather statement, Aug 7, 3:59 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
459 PM EDT SUN AUG 7 2005
PAZ064-065-072230-
ADAMS-YORK-
459 PM EDT SUN AUG 7 2005
...STRONG THUNDERSTORMS WILL AFFECT ADAMS COUNTY AND WESTERN YORK
COUNTY THROUGH 630 PM...
AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 2
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES NORTH OF
GETTYSBURG TO 3 MILES WEST OF PARKVILLE...MOVING NORTH NORTHEAST AT
5 MPH.
THE THUNDERSTORMS WILL BE NEAR PENNVILLE...PARKVILLE AROUND
505 PM...MCSHERRYSTOWN AROUND 510 PM...NEW OXFORD...NEW
FREEDOM...HANOVER AROUND 520 PM...CODORUS AROUND 530 PM...
STEWARTSTOWN...SHREWSBURY AROUND 540 PM AND HEIDLERSBURG AROUND
545 PM.
VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
ALSO...EXPECT OCCASIONAL...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
FORECASTER: LAMBERT
Local storm report, Aug 7, 4:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
558 PM EDT SUN AUG 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0501 PM TSTM WND DMG 3 SW NEW OXFORD 39.83N 77.10W
08/07/2005 ADAMS PA LAW ENFORCEMENT
SEVERAL TREES AND WIRES DOWN BLOCKING ROAD AT 1099
IRISHTOWN ROAD.
0518 PM TSTM WND DMG 3 SW NEW OXFORD 39.83N 77.10W
08/07/2005 ADAMS PA LAW ENFORCEMENT
BARN ROOF BLOWN OFF AT 1035 STORM STORE ROAD IN MT.
PLEASANT TOWNSHIP.
0530 PM HAIL 2 SW NEW OXFORD 39.84N 77.08W
08/07/2005 1.00 INCH ADAMS PA PUBLIC
NICKEL TO QUARTER SIZE HAIL REPORTED. NUMEROUS LIMBS AND
TREES DOWN.
0535 PM HAIL ABBOTTSTOWN 39.88N 76.99W
08/07/2005 1.00 INCH ADAMS PA LAW ENFORCEMENT
NICKEL TO QUARTER SIZE HAIL REPORTED.
&&
VGCLightning, Cambria
- When
- August 7, 5:30 PM EST
- Where
- Cambria County, Patton
- Deaths
- 1 direct, 0 indirect
- Injuries
- 4 direct, 0 indirect
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 40.495, -78.714 (the zone’s center; the record gives no point)
Lightning struck and injured 4 motorcyclists, one fatally, who were taking refuge under a tree adjacent to Route 36 in Cambria County.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Kentucky, August 7, 20051 death · 50 kt wind · 4 events
- Hail in Texas, August 7, 2005$25,000 · 0.75 in hail · 1 event
- Damaging Winds in Kentucky, August 7, 2005$20,000 · 60 kt wind · 3 events
- Hail and Damaging Winds in Oklahoma, August 7, 2005$13,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Kansas, August 7, 200570 kt wind · 6 events
- Hail and Damaging Wind in Kansas, August 7, 20051.25 in hail · 5 events
- Hail and Damaging Wind in Maryland, August 7, 2005$2,000 · 1.75 in hail · 2 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 7, 20052 events
- Wildfire in Oregon, August 7 to 10, 20051 event
- High Surf in Alaska, August 7, 20051 event
- Damaging Wind in Maryland, August 7, 200552 kt wind · 1 event
- Marine Thunderstorm Wind in North Atlantic Coastal Waters, August 7, 20051 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469721.